T Nation

Low Dose Finasteride, Big Problems. Advice Needed


#1

Hi,

I’m from France so excuse my poor english.

I took finasteride at end of January, the first dose i took was 0.5 mg.

8h after the dose i began to feel really weird : hot flushes, vertigo, anxiety, diarrhea.

I thought it was viral, and didnt made the link with fina.
It lasted 1 week. So i didnt took more.

After one week i took another half dose (0.5 mg) and this time it was hell :

  • Panic attack (still there)
  • Muscle twitching and pain (better)
  • Extreme coldness and shivering (still cold)
  • Panic attacks (still there)
  • Social phobia (still there)
  • Crying spells (still there)
  • ED (better)
  • Chest tenderness (better)
  • Diarrhea ( better but stil loose stool )
  • Huge night sweats ( a bit better but still there )
  • Heavy heartbeat (better)
  • Suicidal thoughts (still there)

My doctor told me it is all in my head but i made a first hormonal test :

This test was done 10 days after the last half pill :

Estradiol 0.07 nmol/l (0.08-0.18)
Test : 42.6 pmol/l (30.1-189.8)
Bioavailable test : 3.1 nmol/l (2.7-12)
DHT : 0.7 nmol/l (0.86-3.44)

Total Bilirubin : 30 mg/l (3-12)
Free bilirubin : 26 mg/l (<11)

TSH 0.737 mUi/l (0.4-3.6)
Free T4 : 14.4 pg/ml (7-16)

PTH < 4 pg/ml (6.5-36.8)
Calcium 2.4 mmol/l (2.2-2.65)

Low no ? Doctor said it is all in my head !

So i made a second test, two weeks later :

Total bilirubin : 20.9 mg/l (3-12) (down)
Free bilirubin : 14.6 mg/l (<11) (down)
25 OHD : 30 ng/ml

Testosterone free : 51.5 pmol/l (30.8-189)
Available Test : 4.2 nmol/l (2.7-12) (up)
DHT : 1.04 nmol/l (0.86-3.44) (up)

Since it wasnt getting better i went to my doctor, and made a third test :

25 OH : 18.6 ng/ml (down)
PTH < 4 (same)
Calcium corrected : 2.33 mmol/l (2.2-2.65)
Phosphorus : 1.11 mmol/l (0.8-1.44)
Calciuria : 154 mg/24h (<300)

TSH 0.529 mUi/l (0.4-3.6) (down)
Free T4 : 11.5 pg/ml (7-16.3) (down)
Free T3 : 2.71 pg/ml (2.17-3.34)

Once again it is all in my head, but he sent me to an endo, new blood test :

LH : 1.3 mUi/l (1.7-11.2)
FSH : 2 mUi/l (2.1-18.6)

SECONDARY HYPOGONADISM ?

DHT : 0.74 nmol/l (down)
Bioavailable test : 4.8 pmol/l (up)
D4-androstenedione : 12.6 nmol/l (1.7-10.5)
Cortisol : 280 µg/l (80-250)
ACTH : waiting results
Urinary cortisol : wainting results
Magnesium : 21.7 mg/l (18-26)

LHRH TEST :

LH range : 1.2-8.62 mUi/l
T0 : 2.4
T30 : 11.6
T60 : 9.8

FSH range : 1.27-19.2 mUi/l
T0 : 1.7
T30 : 2.6
T60 : 2.7

TRH TEST :
Normal TSH base value : 0.35-4 mUil/l
T0 : 0.67
T30 :4.72
T60 : 2.98

Normal prolaction base value : 2.6 - 13.1 ng/ml
T0 : 7.7
T30 : 18.94
T60 : 10.68

Ok so now, here is where i am, i’m stucked with anxiety, cannot work…

Don’t know how to cure this, they want to put me on Effexor 75 mg.

In 2 weeks it will be three months.

Thanks for the help


#2

Sometimes finasteride can wreck a man’s hormones and as you have seen, with a single dose. There are no product warnings. All 5-alpha reductase inhibitors have this risk. And it can be permanent and in the case it is a permanent change in gene expression, an epigenetic change. So you will have to wait and see.

Doctors are the biggest problem in male hormone care. Best is in USA, but still most of them are horrible.

Your stimulation testes indicate that your pituitary responds to stimulation. So it appears that your hypothalamus is not working properly.

Your bilirubin is odd and unexpected. This may be a preexisting condition that has been uncovered, but the severity of your other reactions allows for something else.

Thyroid: Your fT3=2.71 suggests that your body temperatures should be good. Please see the last paragraph in this post and post if your body temperatures are low. Iodine in critical. Do you use iodized salt?

“As part of a public health measure, table salt in France is used as a means of iodine fortification(1860 μg/100g)”

Please read the stickies found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.


#3

Bilirubin went up when i was on fin then got down.

Can low dht explain cold feeling ?

Is it seconary hypogonadism ?


#4

Estradiol came back : 12.88 pg/ml


#5

Feeling cold? That relates to the body temperatures I asked you to report.

Yes, secondary.

DHT has nothing to do with body temperatures. Body temps are regulated by thyroid hormone fT3 acting on mitochondria inside of your cells. Mitochondria make ATP which is the universal currency of cellular energy.


#6

You felt all that from a single dose of finasteride???

I am sorry but I call bullshit. No way finasteride works that fast. You have other issues. Or this is all in your head. Don’t blame a pill.

I’ve been taking finasteride for two years now with 0 side effects.


#7

lgs, you are being a Jerk.
There are huge genetic variations in gene expression, mostly affecting enzymes in the body that make some people process drugs differently.

Most widely seen examples here are how some are:

  1. anastrozole over-responders
  2. T hyper-metabolizers
  3. some cannot tolerate Clomid
  4. some over-react to hCG
  5. some have poor peripheral T4–>T3 conversion
  6. some who freely convert DHEA–>E2 in their adrenals
  7. and some who are vulnerable to 5-alpha reductase inhibitors
  8. Some who simply do not feel better with E2 in lower 20’s who need high E2 to feel good
  9. Some who find that SERM’s do not reduce gyno
    That is just off the top of my head…

This has been seen before. There was a doctor who also documented these problems and describe how a guys was trashed by a single dose. The doctor was trying to sound “The Alarm” but these drugs still do not have 'black box warnings".

The liver and other acute symptoms simply are not understood. Yes perplexing and could be coincidental, but they still happened and we have some odd lab results to contend with.

We do not understand how this is happening and we should nonetheless simply be aware that it does.


#8

Fine, my tone could have been more sensitive.

But I still refuse to think that half a pill can trigger an onset of lifetime side effects. There are finasteride studies that show nothing close to this.


#9

You can think what you want, but this pill has fucked me up !


#10

Is TRT a goo option for me ? Since i have low E, low T, and low DHT ?

Thx


#11

Yes, if you can get it.

I am not familiar with what types of TRT are offered there. Many places do not seem to allow T self-injections.

If T is low, DHT a metabolite of T has to be low. DHT really it not a major point.


#12

There are always these odd reactions that are unknown in the literature based on clinical trials.

In a testicular cancer context, they may also be using drugs to kill T levels and then some of the T loss symptoms would not be noticed as that was the objective. “hot flashes, vertigo, anxiety, diarrhea” would not have seemed alarming in a cancer treatment context.

But in treatment of BPH it should have raised some alarms.


#13

Just seen the endo this morning : doesn’t want to treat even if my TSH and FSH doesnt respond well … Don’t know what to do know


#14

You could try talking to pharmacist to see if you can get any information on how TRT gets done there. Is the problem your doctor or the ‘system’?


#15

It is my doctor

Envoyé de mon iPhone


#16

So new bloodwork came back :

Total T : 307
Estradiol : 12 pg/ml
DHT : 0.77 (0.86-3.44)

How am i fucked ?

I’m 30 years old, 1m80, 70 kilos. My doctor dont want me to go on TRT or HCG.

What to do ?


#17

No idea ?


#18

@KSman ?